Alert archive / Maine / Red Flag Warnings in 2009
Red Flag Warning 4, NWS Caribou, ME
NWS Caribou, ME issued this red flag warning at Sep 19, 2009, 10:28 AM EDT. It took effect at Sep 19, 2009, 1:00 PM EDT. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 19, 2009, 10:28 AM EDT (14:28 UTC)
- In effect from
- Sep 19, 2009, 1:00 PM EDT
- Expired
- Sep 19, 2009, 4:58 PM EDT
- In force
- 4 hr
- Issued by
- NWS Caribou, ME
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS81 KCAR 191428 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 1028 AM EDT SAT SEP 19 2009 ...GUSTY WINDS AND LOW HUMIDITIES WILL RESULT IN DANGEROUS FIRE CONDITIONS TODAY... MEZ011-015-016-029-031-192100- /O.NEW.KCAR.FW.W.0004.090919T1700Z-090919T2100Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- 1028 AM EDT SAT SEP 19 2009 ...RED FLAG WARNING IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT UNTIL 5 PM EDT THIS AFTERNOON. NORTHWEST WINDS GUSTING UP TO 35 MPH AND RELATIVE HUMIDITIES DROPPING BELOW 40 PERCENT THIS AFTERNOON WILL PRODUCE DANGEROUS FIRE CONDITIONS ACROSS THE WARNED AREA. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE SIGNIFICANT FIRE GROWTH POTENTIAL. && $$ MCW
1 follow-up statement
000 WWUS81 KCAR 192058 RFWCAR URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE CARIBOU ME 458 PM EDT SAT SEP 19 2009 MEZ011-015-016-029-031-192200- /O.CAN.KCAR.FW.W.0004.000000T0000Z-090919T2100Z/ CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-INTERIOR HANCOCK- COASTAL HANCOCK-SOUTHERN PISCATAQUIS- 458 PM EDT SAT SEP 19 2009 ...RED FLAG WARNING IS NO LONGER IN EFFECT... THE NATIONAL WEATHER SERVICE IN CARIBOU HAS CANCELED THE RED FLAG WARNING. ALTHOUGH CONDITIONS ACROSS NORTHERN AND DOWNEAST MAINE REMAIN DRY...THE EXTREME THREAT OF WILDFIRE ACTIVITY HAS SUBSIDED. CAUTION SHOULD STILL BE USED AS VEGETATION REMAINS DRY AND SMALL FIRES CAN EASILY GET OUT OF CONTROL. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this red flag warning went out at Sep 19, 3:12 AM EDT, 7 hours 16 minutes earlier.
Area forecast discussion, Sep 19, 3:12 AM EDT, 7 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
312 AM EDT SAT SEP 19 2009
.SYNOPSIS...
STRONG HIGH PRESSURE WITH FAIR WEATHER WILL BUILD ACROSS NORTHERN
AND EASTERN MAINE THROUGH SUNDAY MORNING....THEN SLOWLY MOVE
SOUTHEAST OF THE REGION SUNDAY AFTERNOON THROUGH MONDAY EVENING.
WEAK LOW PRESSURE FROM THE GREAT LAKES WILL MOVE NORTHEAST INTO
QUEBEC LATE MONDAY NIGHT AND TUESDAY...BRINGING THE NEXT CHANCE
OF RAINFALL TO THE REGION MAINLY ON TUESDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
STRONG UPPER LEVEL TROF WILL CONTINUE TO MOVE TO THE EAST OF THE
STATE AT THE BEGINNING OF THIS FORECAST PERIOD. AT THE SAME TIME
HIGH PRESSURE WILL BUILD IN FROM THE WEST. EXPECT SOME
CLOUDS...ESPECIALLY OVER THE NORTHEAST BUT THESE WILL DISSIPATE AS
THE DAY PROGRESSES AND DRIER AIR MOVES IN.
&&
.SHORT TERM /SATURDAY THROUGH SUNDAY/...
WILL WILL INCREASE FOR PART OF THE MORNING AS THE GRADIENT
TIGHTENS THEN SLOWLY DIMINISH LATER IN THE DAY. HIGH PRESSURE WILL
CREST OVER NEW ENGLAND TONIGHT THEN MOVE TO THE EAST SUNDAY. HAVE
USED A MODEL BLEND OF THE NAM AND GFS FOR POPS AND SKY COVER. THE
NAM12 WAS USED FOR WINDS TODAY THEN TRANSITION TO GMOS FOR TONIGHT
INTO SUNDAY. THE GMOS WAS USED FOR TEMPERATURE AND DEW POINT.
&&
.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
INITIALLY...FAIR WITH A CONTD WARMING TREND SUN NGT THRU MON NGT
WITH EACH PD SUCCESSIVELY A FEW DEGREES WARMER THAN CORRESPONDING
PDS 24 HOURS PRIOR.
WITH REGARD TO LATE MON NGT THRU TUE EVE...BOTH THE 00Z GFS AS DID
THE PRIOR 18Z GFS AND 12Z ECMWF RUNS SUPPORT BRINGING CLDS AND A
CHC OF SHWRS TO THE FA ON TUE AS A WEAKENING LEAD S/WV AND ASSOCIATED
SFC LOW/TROF MOVES NE FROM THE GREAT LAKES INTO QB PROV. NOT ALL
MODELS AGREE WITH THIS TIMING...WITH THE 00Z GFS ENS MEAN
SOLUTIONS ABOUT 6 TO 12 HRS SLOWER AND THE CANGEM SOLUTION
CONSIDERABLY SLOWER THAN THE GFS ENS MEAN. FOR NOW...WE SPLIT THE
SHWR ARRIVAL TIME DIFFERENCE BETWEEN THE FASTER OPNL AND SLOWER
ENS MEAN GFS MODEL DATA. WOULD NOT BE SURPRISED TO SEE THIS TIMING
PUSHED BACK EVEN MORE ON SUBSEQUENT UPDATES AND FOR THIS REASON...WE
COULD NOT GO ABV CHC POPS ATTM.
AFT SOME SORT OF BRIEF BREAK BETWEEN SYSTEMS LATE TUE NGT AND...OR
WED...A FAIRLY STRONG COLD FRONT WITH ANOTHER ROUND OF SHWRS
SHOULD CROSS THE FA WED NGT INTO ERLY THU...WHERE WE AGAIN WENT
WITH HI CHC POPS. TEMPS BEHIND THIS FRONT FOR THU INTO FRI WILL BE
KNOCKED DOWN TO AOB NORMAL FROM AOA DURING THE SUN NGT THRU WED
NGT PD.
&&
.AVIATION /07Z SATURDAY THROUGH WEDNESDAY/...
NEAR TERM: VFR CONDITIONS EXPECTED THRU SUNDAY.
FOR SUN NGT THRU WED...VFR XCPT MVFR CLGS AND PERHAPS VSBYS WITH
ANY SHWRS AT TAF SITES TUE AFT/NGT
&&
.MARINE...
NEAR TO SHORT TERM: HAVE USED A BLEND OF THE NAM12 AND GFS40 FOR
WINDS. TEMPERATURE CONTINUES TO RUN NEAR OR SLIGHLY BELOW SEA
SURFACE TEMPERATURE SO WILL NOT MAKE ANY ADJUSTMENT TO WIND SPEED.
FOR WAVES: SPECTRUM COMPOSED OF MIX OF LONGER PERIOD WAVE LEFT
OVER FROM SOUTHERLY FLOW GULF OF MAINE YESTERDAY AND OFFSHORE WIND
WAVE. THE LONGER PERIOD WAVE FIELD WILL DISIPATE BY 12Z WHILE WIND
WAVE WILL SHOULD FALL TO BELOW SCA BY EARLY AFTERNOON.
LONG TERM: NO HDLNS ANTICIPATED...ALTHOUGH SOUTHWEST RETURN FLOW
AROUND HIGH PRES DEPARTING VIA THE OPEN N ATLC MAY BRING WV HTS
CLOSE TO SCA CRITERIA OVR THE OUTER WATERS TUE INTO WED. STILL A
LOT OF TIME TO OBS MODEL TRENDS WITH THIS POTENTIAL EVENT. USED
00Z NAM12/GFS40/GFS40 BIAS CORRECTED/GFS MOS/GFS MOS BIAS CORRECTED
AND 18Z DGEX FOR WINDS AND 10 KM WW3 LOWERED FOR NEAR SHORE WATERS...
ESPECIALLY DURING TIMES OF OFFSHORE WIND DIRECTION.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 5 PM EDT THIS AFTERNOON FOR
ANZ050>052.
&&
NEAR TERM...MIGNONE
SHORT TERM...MIGNONE
LONG TERM...VJN
AVIATION...MIGNONE
MARINE...MIGNONE/MIGNONEHazardous weather outlook, Sep 19, 2:48 AM EDT, 7 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 248 AM EDT SAT SEP 19 2009 MEZ001>006-010-011-015>017-029>032-201200- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK- COASTAL WASHINGTON-SOUTHERN PISCATAQUIS-NORTHERN WASHINGTON- 248 AM EDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE...SOUTHEAST MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ050>052-201200- COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM- INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME- 248 AM EDT SAT SEP 19 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. MIGNONE
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 19, 3:47 PM EDT | Frost Advisory | CAR | Hancock, Penobscot, Washington | 14 hr |
| Sep 19, 3:47 PM EDT | Freeze Warning | CAR | Aroostook, Penobscot, Piscataquis, Somerset, Washington | 14 hr |
Nearby
Red Flag Warnings in Maine, 2009Every red flag warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.